Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

My girlfriend has Maniac Depressive Illness. She takes the following

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 3809 Questions
Question
My girlfriend has Maniac Depressive Illness. She takes the following medication. Cymbalta capsule 30 mg
Desyrel 25 mg
Rozerem 8 mg The problem at hand is as follows. She requires me to pay her every month to continue talking everyday. When I suggested she find some sort of job, she accuses me of not loving her. I really do love her and want to understand her illness. Is this kind of response typical of her illness? Do you think she knows any better? I feel she couldn't have any real relationship if it wasn't me for this reason. Does her illness make her behave in such a way that she doesn't know how to handle a relationship appropriately? I truly want to understand as I love her deeply.

Posted Sat, 25 Nov 2017 in null
 
 
Answered by Dr. Prof. Kunal Saha 52 minutes later
Brief Answer:
It is a coping problem

Detailed Answer:
Thanks for asking on Healthcaremagic.

I appreciate your love for her. In our life we have to continuously face ups and downs. The better we deal with them, smoother is our life. But there are people who have coping problems, who cannot accept it when things do not work out the right way. They are likely to become manic or depressed. Some people alternate between the two. That is the case in the scenario of your girlfriend. You cannot expect her to be sensible. You cannot talk sense to her. That is the characteristic of such personality disorders.

I do not suppose that medication alone would help. You need to take her to a counselor. He would be able to help her understand her situation such that she can finally find her way out.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor